Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 36, NWS New York, NY

July 8, 2014Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 8, 2014, 8:36 PM EDT for Orange County, New York. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2014, 8:36 PM EDT (00:36 UTC)
Expired
Jul 8, 2014, 9:30 PM EDT
In force
54 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Orange County, NY

The radar

The Albany radar (KENX), 120 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 6:27 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2014-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2014-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.2
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WUUS51 KOKX 090036
SVROKX
NYC071-090130-
/O.NEW.KOKX.SV.W.0036.140709T0036Z-140709T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
836 PM EDT TUE JUL 8 2014

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 930 PM EDT...

* AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 23 MILES NORTHWEST OF OTISVILLE TO 29 MILES
  SOUTHWEST OF PORT JERVIS...OR ALONG A LINE EXTENDING FROM BETHEL TO
  23 MILES SOUTHWEST OF MILFORD...AND MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  UNIONVILLE...MIDDLETOWN...GOSHEN...MONTGOMERY...FLORIDA...WALDEN...
  WARWICK...CHESTER...NEWBURGH...NEW WINDSOR...MONROE...HARRIMAN...
  GREENWOOD LAKE AND GARDNERTOWN

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4149 7476 4151 7448 4159 7439 4160 7434
      4164 7427 4161 7424 4160 7420 4159 7414
      4162 7413 4161 7407 4159 7405 4159 7395
      4153 7399 4135 7404 4115 7424 4135 7468
      4144 7476
TIME...MOT...LOC 0035Z 271DEG 38KT 4173 7478 4116 7515

$$

SEARS
1 follow-up statement
051 
WWUS51 KOKX 090056
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
856 PM EDT TUE JUL 8 2014

NYC071-090130-
/O.CON.KOKX.SV.W.0036.000000T0000Z-140709T0130Z/
ORANGE NY-
856 PM EDT TUE JUL 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR ORANGE COUNTY...

AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM MONTICELLO TO MILFORD...MOVING EAST AT 
45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OTISVILLE...UNIONVILLE...MIDDLETOWN...SCOTCHTOWN...GOSHEN...
MONTGOMERY...FLORIDA...WALDEN...MAYBROOK...WARWICK...CHESTER...
WASHINGTONVILLE...VAILS GATE...TUXEDO PARK...ORANGE LAKE...
NEWBURGH...NEW WINDSOR...MONROE...KIRYAS JOEL...HIGHLAND MILLS...
HARRIMAN...GREENWOOD LAKE...GARDNERTOWN...FIRTHCLIFFE...CORNWALL ON 
HUDSON...CENTRAL VALLEY AND BALMVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT
WEDNESDAY MORNING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY
AND SOUTHEAST NEW YORK.

&&

LAT...LON 4149 7476 4151 7448 4159 7439 4160 7434
      4164 7427 4161 7424 4160 7420 4159 7414
      4162 7413 4161 7407 4159 7405 4159 7395
      4153 7399 4135 7404 4115 7424 4135 7468
      4144 7476
TIME...MOT...LOC 0054Z 271DEG 38KT 4173 7451 4116 7488

$$

SEARS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:09 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 8, 7:09 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
709 PM EDT TUE JUL 8 2014

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION TONIGHT AND WEDNESDAY. THE
COLD FRONT MOVES THROUGH THE REGION WED NIGHT...THEN STALLS JUST
SOUTH THROUGH THURSDAY. HIGH PRESSURE BUILDS FOR THE WEEKEND WITH
THE NEXT FRONTAL SYSTEM IMPACTING THE NORTHEAST BEGINNING OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
MASSIVE SQUALL LINE ACROSS CNTRL PA AND NY STATE AS OF 7 PM. SVR
TSTM WATCH HAS BEEN ISSUED FOR ESSENTIALLY THE WRN HALF OF THE
CWA. MAIN QUESTION WRT THE WATCH WAS HOW FAR E THE SVR THREAT
WOULD GO WITH LAPS ONLY SHOWING UP TO 1000 J/KG SBCAPE WITH STRONG
CIN ACROSS LI AND SERN CT. BASED ON THE STRENGTH OF THE UPSTREAM
CONVECTION HOWEVER...THE LINE MAY OVERACHIEVE. AS A
RESULT...HIGHLIGHTED THE THREAT IN THE HWO FOR THE ERN PORTION
OF THE CWA.

ACROSS THE WRN HALF OF THE CWA...LAPS HAS ABOUT 2000 J/KG OF
SBCAPE SO TSTMS ARE EXPECTED TO RETAIN SEVERITY ATTM AS THEY REACH
THE AREA. RADAR TIMING HAS THE TSTMS REACHING WRN ORANGE COUNTY
AROUND 830...THE CITY ABOUT 10...AND FROM THE S FORK TO GROTON A
LITTLE AFT MIDNIGHT. THERE HAVE BEEN CHANGES IN THE EXACT TIMING
OF THE LINE...AND THE LATEST SCANS SUGGEST PERHAPS QUICKENING. DID
NOT GET TOO FINE WITH THE POPS AS A RESULT.

MAIN TSTM THREAT DAMAGING WINDS IN EXCESS OF 60 MPH.

GUSTY SOUTH WINDS DIMINISH OVERNIGHT AS A TROUGH APPROACHES.
HOWEVER...CLOUDS AND SOUTH WINDS WILL RESULT IN ABOVE NORMAL TEMPS
RANGING FROM THE UPPER 60S TO LOWER/MID 70S.

THERE IS A HIGH RISK FOR RIP CURRENT DEVELOPMENT INTO THIS EVENING
ON ALL ATLANTIC OCEAN FACING BEACHES.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
UPPER TROUGH LIFTS WELL TO THE NORTH WEDNESDAY...WITH A SFC FRONT
APPROACHING THE REGION FROM THE WEST. UPPER TROUGH AXIS REMAINS WEST.

MARGINAL INSTABILITY ALONG WITH ENOUGH LOW LEVEL CONVERGENCE
SHOULD RESULT IN ISOLATED SHOWER/TSTM ACTIVITY DURING THE DAY WEDNESDAY.

TEMPS WILL BE SLIGHTLY COOLER DUE TO WEAK COLD AIR ADVECTION.
HOWEVER...ABOVE NORMAL READINGS ARE STILL EXPECTED...WITH 80S TO
NEAR 90 ANTICIPATED.

HUMIDITY LEVELS WILL BE LOWER AS DEW POINTS REMAIN IN THE LOWER TO
MIDDLE 60S DUE TO SOME DRIER AIR AND WESTERLY FLOW.

THERE IS A MODERATE RISK FOR RIP CURRENT DEVELOPMENT ON ALL
ATLANTIC OCEAN BEACHES WEDNESDAY AFTERNOON.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
CONTINUING THREAT FOR PCPN WED NIGHT INTO THURS MORNING WITH GENERAL
AGREEMENT BETWEEN THE 12Z MODEL SUITE OF FINALLY PUSHING THE COLD
FRONT INTO THE TRI STATE AREA AFTER 00Z THURS...THEN STALLING THE
FRONT JUST SOUTH OF LONG ISLAND BY 12Z THURS MORNING. AREA REMAINS
PLACED UNDER UPPER LEVEL TROUGH...WITH MULTIPLE WEAK SHORTWAVES
ROUNDING THE BASE OF THE TROUGH AS IT SLOWLY PUSHES TO THE EAST.
COMBINATION OF THE FORCING AT THE SURFACE WITH THE FRONT AND THE
ENERGY ALOFT SHOULD WORK TO TRIGGER ISO-SCT SHOWERS AND
THUNDERSTORMS AS THE FRONT WORKS ITS WAY TO THE EAST. AS FOR
SEVERITY LEVEL...DECENT SHEAR EXPECTED WITH VALUES BETWEEN 40 AND 50
KTS...BUT INSTABILITY MORE ON THE WEAKER SIDE OF THINGS. SURGE OF
MOISTURE RIDES THE FRONT...BUT AXIS OF HEAVIEST PWAT VALUES LOOKS TO
STAY TO THE SOUTH OF MOST OF THE AREA. SO OVERALL...THINKING THE
POTENTIAL FOR SOME GUSTY WINDS AND MAYBE SMALL HAIL IN ANY EVENING
DEVELOPMENT...BUT NOT EXPECTING ANY SVR. WITH THE HIGHER PWAT VALUES
TO THE SOUTH...COULD SEE BRIEF HEAVY RAIN...BUT NOTHING IN TERMS OF
FLOODING CONCERNS. WITH THE FRONT IN THE VICINITY DURING THE DAY
THURS...ALONG WITH DIURNAL INSTABILITY...CONTINUED SLIGHT CHC
WORDING. HOWEVER...THURS COULD VERY WELL END UP A DRY DAY AFTER
DAYBREAK FOR THE MAJORITY OF THE AREA.

HIGH PRESSURE BEGINS BUILDING IN THURS NIGHT AS THE FRONT FINALLY
PUSHES OFF TO THE EAST AS THE TROUGH AXIS SWINGS EAST AND THE FLOW
ALOFT ATTEMPTS TO TURN MORE ZONAL. DRY WX THEN SETS UP FOR FRI-SAT.
12Z MODELS LESS IMPRESSIVE WITH THE WARM FRONT OVER THE WEEKEND EVEN
REACHING THE REGION...SO HAVE KEPT SAT MOSTLY DRY FOR MOST OF THE
AREA...WITH A LOW END SLIGHT CHC PSBL FOR SAT AFTN WEST AND NORTH OF
THE CITY WHERE THE BEST INSTABILITY SETS UP AND A DECENT VORT MAX
PASSES THROUGH.

ATTENTION THEN TURNS TO THE TIMING OF THE PCPN ASSOCIATED WITH THE
NEXT FRONTAL SYSTEM. GFS AND ECMWF BOTH SUGGESTIVE OF PCPN FORMING
BY SUNDAY AFTN THEN OVERSPREADING THE REGION SUN NIGHT INTO MON.
INCREASED POPS DURING THIS TIME WITH THE CONSISTENCY BETWEEN THE
MODEL RUNS. HAVE CHC POPS ON INTO TUES...WITH THE FRONTAL PASSAGE
EXPECTED THEN SOMETIME BY WED MORNING.

TEMPERATURES OVERALL REMAINING NEAR NORMAL THROUGH THE
EXTENDED...USING A GENERAL MOS/WPC BLEND.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
A SERIES OF TROUGHS MOVE ACROSS DURING THE TAF PERIOD. HIGHEST
CHANCES OF SHOWERS AND THUNDERSTORMS THIS EVENING...GENERALLY
01-05Z MAINLY FOR CITY TERMINALS AND N/W...WITH WEAKENING EXPECTED
TO THE EAST OF KHPN. SOME THUNDERSTORMS COULD FEATURE VERY GUSTY
WINDS...PERHAPS UP TO 35-40 KT FOR A BRIEF TIME. OUTSIDE OF THE
01-05Z WINDOW...THUNDERSTORMS WILL STILL BE POSSIBLE BUT
PROBABILITIES ARE LOWER.

MAINLY VFR CONDITIONS EXPECTED WITH EXCEPTION IN ANY SHOWER OR
THUNDERSTORM AS WELL AS HAZE/PATCHY FOG WHERE MVFR OR POSSIBLY
BRIEF IFR CONDITIONS COULD OCCUR...LATE TONIGHT ACROSS SOME
INTERIOR TERMINALS.

S-SW WINDS AROUND 15 KT...GUSTING AROUND 20-25 KT...SUBSIDE LATE
TONIGHT AND PICK UP AGAIN WEDNESDAY. WIND SPEEDS WEDNESDAY WILL
BE SUSTAINED NEAR 10-15 KT GUSTS NEAR 20 KT LATE
MORNING/AFTERNOON...BUT FROM A MORE SOUTHWESTERLY DIRECTION.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: OCCASIONAL GUSTS TO AROUND 25KT POSSIBLE
THROUGH THIS EVENING. END TIME OF GUSTS COULD BE OFF 1-3 HRS.
TIMING OF TSRA COULD BE OFF 1-2 HRS.

KLGA FCSTER COMMENTS: END TIME OF GUSTS COULD BE OFF 1-3 HRS.
TIMING OF TSRA COULD BE OFF 1-2 HRS.

KEWR FCSTER COMMENTS: END TIME OF GUSTS COULD BE OFF 1-3 HRS.
TIMING OF TSRA COULD BE OFF 1-2 HRS.

KTEB FCSTER COMMENTS: END TIME OF GUSTS COULD BE OFF 1-3 HRS.
TIMING OF TSRA COULD BE OFF 1-2 HRS.

KHPN FCSTER COMMENTS: END TIME OF GUSTS COULD BE OFF 1-3 HRS.
TIMING OF TSRA COULD BE OFF 1-2 HRS.

KISP FCSTER COMMENTS: END TIME OF GUSTS COULD BE OFF 1-3 HRS.
TSRA POSSIBLE LATE TONIGHT...AROUND 02-05Z.

.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.WEDNESDAY...ISO TSTMS. SW GUSTS 20-25KT.
.WEDNESDAY NIGHT...CHANCE OF TSTMS THROUGH EVENING WITH MVFR OR
LOWER CONDITIONS. SW WINDS DIMINISHING...BECOMING NORTHERLY LATE.
.THURSDAY...MORNING SHOWERS/TSTMS POSSIBLE...OTHERWISE VFR.
.THURSDAY NIGHT-SATURDAY NIGHT...MAINLY VFR.
.SUNDAY...CHANCE OF SHOWERS/TSTMS WITH MVFR OR LOWER POSSIBLE.

&&

.MARINE...
STRONG LINE OF TSTMS WILL PASS THRU THE WATERS TNGT. STRONG WINDS
IN EXCESS OF 35 KT ARE LIKELY.

GUSTY SOUTH TO SOUTHWESTERLY WINDS CONTINUE THIS EVENING...THEN
BEGIN TO DIMINISH AS A TROUGH OF LOW PRESSURE APPROACHES THE
WATERS. SEAS ON THE OCEAN WILL BUILD IN RESPONSE TO THESE
INCREASING WINDS.

SEAS REMAIN ELEVATED ON THE OCEAN WATERS WED NIGHT INTO
THURS...GENERALLY 5-6 FT. ONCE THE FRONT PASSES THROUGH AND HIGH
PRESSURE BEGINS TO BUILD IN...SEAS WILL BEGIN TO SUBSIDE...WITH SEAS
DROPPING BELOW 5 FT BY THURS AFTN. THEN EXPECTING SUB-SCA CONDITIONS
ON ALL WATERS THROUGH THE WEEKEND...WITH INCREASING WINDS/SEAS NEXT
WEEK AHEAD OF THE NEXT FRONT.

&&

.HYDROLOGY...
INCREASED BASIN AVE PCPN TO AROUND 1/2 INCH ALTHOUGH LOCALLY
HIGHER AMOUNTS ARE POSSIBLE. DURATION OF THE RAIN SHOULD BE
LIMITED SO ONLY MINOR URBAN AND POOR DRAINAGE FLOODING IS
EXPECTED ATTM.

NO SIGNIFICANT WIDESPREAD HYDROLOGY ISSUES EXPECTED WED NIGHT
THROUGH THE WEEKEND.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ330-335-
     338-340-345.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ350-353-
     355.

&&

SYNOPSIS...SEARS/PW
NEAR TERM...JMC/PW
SHORT TERM...PW
LONG TERM...SEARS
AVIATION...JM
MARINE...JMC/SEARS/PW
HYDROLOGY...JMC/SEARS/PW
Hazardous weather outlook, Jul 8, 6:41 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
641 PM EDT TUE JUL 8 2014

ANZ330-340-345-350-353-355-CTZ007-008-011-012-NYZ078-079-092245-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
641 PM EDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

THERE IS THE POTENTIAL FOR A LINE OF THUNDERSTORMS TO PASS THROUGH
THE AREA OVERNIGHT. ALTHOUGH THE STORMS ARE EXPECTED TO WEAKEN AS
THEY REACH THE AREA...SOME OF THE STORMS MAY REMAIN SEVERE AND
CAPABLE OF PRODUCING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-176-
177-092245-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-NORTHERN NASSAU-
641 PM EDT TUE JUL 8 2014

...SEVERE THUNDERSTORM WATCH 405 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-081-092245-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
641 PM EDT TUE JUL 8 2014

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

IN ADDITION...THERE IS THE POTENTIAL FOR A LINE OF THUNDERSTORMS
TO PASS THROUGH THE AREA OVERNIGHT. ALTHOUGH THE STORMS ARE
EXPECTED TO WEAKEN AS THEY REACH THE AREA...SOME OF THE STORMS MAY
REMAIN SEVERE AND CAPABLE OF PRODUCING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-179-092245-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
641 PM EDT TUE JUL 8 2014

...SEVERE THUNDERSTORM WATCH 405 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

JMC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 9:18 PM EDTSpecial Marine WarningOKX117 min
Jul 8, 9:26 PM EDTSevere Thunderstorm WarningOKXOrange49 min
Jul 8, 9:31 PM EDTSevere Thunderstorm WarningOKXBronx, Kings, New York, Queens, Richmond44 min
Jul 8, 10:13 PM EDTSpecial Weather StatementOKXOrange, Putnam, Rockland62 min
Jul 8, 10:19 PM EDTSpecial Weather StatementOKXBronx, Kings, Nassau, New York, Queens41 min
Jul 8, 10:25 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam, Rockland, Westchester50 min
Jul 8, 10:35 PM EDTSpecial Marine WarningOKX55 min
Jul 8, 11:07 PM EDTSpecial Weather StatementOKXBronx, Nassau, Suffolk53 min
Jul 8, 11:12 PM EDTSpecial Marine WarningOKX2 hr
Jul 8, 11:29 PM EDTSpecial Marine WarningOKX61 min
Jul 8, 11:32 PM EDTSpecial Marine WarningOKX58 min
Jul 8, 11:42 PM EDTSpecial Marine WarningOKX63 min
Jul 9, 12:25 AM EDTSpecial Marine WarningOKX65 min
Jul 9, 3:55 AM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk17 hr
Jul 9, 3:34 PM EDTSevere Thunderstorm WarningOKXOrange41 min
Jul 9, 4:22 PM EDTSpecial Weather StatementOKXRockland38 min
Jul 9, 4:49 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam, Rockland, Westchester23 min
Jul 9, 5:44 PM EDTSevere Thunderstorm WarningOKXPutnam, Westchester61 min
Jul 9, 6:32 PM EDTSpecial Weather StatementOKXRockland58 min
Jul 9, 6:43 PM EDTSpecial Weather StatementOKXWestchester62 min
Jul 9, 6:47 PM EDTSpecial Weather StatementOKXOrange43 min
Jul 9, 6:57 PM EDTSevere Thunderstorm WarningOKXOrange63 min
Jul 9, 7:08 PM EDTSevere Thunderstorm WarningOKXWestchester67 min
Jul 9, 7:38 PM EDTSpecial Weather StatementOKXRockland, Westchester52 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.